Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 461, NWS Norman, OK

August 14, 2006Cleveland County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 14, 2006, 3:34 PM CDT for Cleveland County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2006, 3:34 PM CDT (20:34 UTC)
Expired
Aug 14, 2006, 4:15 PM CDT
In force
41 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Cleveland County, OK

The radar

The Norman radar (KTLX), 15 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2006-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2006-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
539 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 11:00 AM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Aug 14, 11:00 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1100 AM CDT MON AUG 14 2006

.UPDATE...
WITH MAIN SFC FRONT STILL TO OUR NORTH ALONG WITH MAINLY CLEAR SKIES
ACROSS ALL BUT NORTHWEST OKLAHOMA... TEMPS WILL RESPOND. HAVE
THEREFORE RAISED TEMPS ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL
OKLAHOMA. NO OTHER SIGNIFICANT CHANGES. OTHERWISE STILL APPEARS
BETTER CHANCES OF PRECIP ACROSS NORTHERN TWO-THIRDS OF AREA LATER
TODAY AND TONIGHT. UPDATES ON THEIR WAY.

30

-----------------------------------------------
348 AM CDT MON AUG 14 2006

.DISCUSSION...FAIRLY WIDESPREAD CONVECTION CONTINUES EARLY THIS
MORNING OVER ABOUT THE NWRN THIRD OF OK. OUTFLOW BOUNDARY
CONTINUES TO PUSH SWD THROUGH CNTRL AND SW OK. DIFFICULT TO SAY
WHERE BOUNDARY WILL BE SITUATED THIS AFTN BUT THINK THAT ERN END
MAY SLOW DOWN LATER LATER TODAY AS IT PUSHES AWAY FROM MAIN AREA OF
CONVECTION. WRN END MAY CONTINUE TO PROGRESS FRTHR SWD AS MORE
WIDESPREAD PRECIP PERSISTS THERE. BEST RAIN CHANCES WILL TEND TO BE
IN WRN SECTIONS TODAY AS PLUME OF DEEPER MOISTURE INTERACTS WITH SFC
BOUNDARY AIDED BY WK IMPULSE LIFTING NEWD FROM NM. WITH ABUNDANT
MOISTURE AND SLOW MOVING STORMS HEAVY RAIN WILL ALSO BE POSSIBLE IN
THAT AREA. A GOOD BET THAT NW WILL BE MUCH COOLER WITH THICK CLOUD
COVER AND OCNL SHOWERS/TSTMS. FRTHR SE THINGS ARE MORE TRICKY WITH
MAXES DEPENDING GREATLY ON LOCATION OF BNDRY AND THICKER CLOUD
COVER. WILL KEEP THE SE AND SCNTRL AREAS FAIRLY HOT AGAIN TODAY WITH
COOLER TEMPS FROM SW INTO CNTRL SECS. POTENTIAL FOR ADDITIONAL
STORMS TO DEVELOP THIS AFTN ALONG THE BOUNDARY. WITH HOT AFTN TEMPS
AHEAD OF THE BOUNDARY AND MAYBE A BIT MORE MOISTURE THAN THE PAST
FEW DAYS EXPECT DECENT INSTAB BY LATE AFTN. COULD SEE A FEW SEVERE
STORMS WITH STRONG WINDS THE MAIN THREAT. PRECIP CHANCES REMAIN
FAIRLY HIGH INTO TONIGHT ALONG AND NORTH OF THE SURFACE BOUNDARY AS
PREVIOUSLY MENTION IMPULSE OVER NM CONTINUES TO DRIFT NEWD. WILL GO
WITH MORE SWD GFS SFC BOUNDARY FOR TONIGHT AS EXPECT WIDESPREAD
CONVECTION TO HELP DRIVE BOUNDARY FRTHR S THAN WRF INDICATES. MODELS
ARE SIMILAR WITH WEAKENING BOUNDARY LIFTING NWD TUESDSAY/TUESDAY
NIGHT WITH LESSENING PRECIP CHANCES ACROSS THE AREA. RETURN TO
DRY/WARMER WEATHER WEDNESDAY THROUGH FRIDAY AS UPR RIDGE REBUILDS
OVER THE AREA AND DSPTG BOUNDARY LIFTS N OF THE FA. GFS AND TO A
LESSER EXTENT ECMWF SHOW ANOTHER FRONT MOVING INTO THE FA LATE
FRIDAY INTO SATURDAY. DUE TO UNCERTAINTY WITH SWD PROGRESSION OF
THIS FRONT FOR NOW WILL LIMIT POPS TO ABOUT THE NW HALF OF THE AREA
AND WILL LOOK TO SEE IF LATER RUNS SUPPORT THIS SCENARIO.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  90  70  92  71 /  50  40  30  10
HOBART OK         89  69  93  72 /  50  40  30  20
WICHITA FALLS TX 100  73  99  74 /  30  30  20  10
GAGE OK           82  63  86  68 /  70  50  30  20
PONCA CITY OK     84  67  90  73 /  60  40  30  10
DURANT OK        101  75  99  75 /  30  30  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

22/02
Hazardous weather outlook, Aug 14, 11:55 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON AUG 14 2006

OKZ004>048-050>052-TXZ083>090-151200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
THIS EVENING ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND ALL OF WESTERN
NORTH TEXAS.

LOCATION...
THE RISK AREA IS SOUTH OF A LINE FROM STILLWATER... TO CLINTON... TO
ERICK... AND INCLUDING ALL OF WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM
THROUGH 9 PM.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS FROM 1
PM UNTIL 9 PM.

DISCUSSION...
A COLD FRONT LOCATED ACROSS NORTHERN OKLAHOMA AT MIDDAY WILL MOVE
SOUTH INTO CENTRAL OKLAHOMA THIS AFTERNOON... WHILE AN OUTFLOW
BOUNDARY LOCATED ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA
AND PORTIONS OF NORTH TEXAS WILL REMAIN NEARLY STATIONARY. LOCATIONS
SOUTH OF THE COLD FRONT WILL SEE TEMPERATURES WARM INTO THE
90S...WHILE LOCATIONS NEAR AND SOUTH OF THE OUTFLOW BOUNDARY WILL
REACH THE LOWER 100S. THE VERY WARM TEMPERATURES ALONG WITH ABUNDANT
MOISTURE WILL ALLOW MODERATE INSTABILITY TO DEVELOP ACROSS THE AREA
THIS AFTERNOON.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG BOTH THE OUTFLOW
BOUNDARY AND THE COLD FRONT BY EARLY TO MID AFTERNOON. THE
INSTABILITY WILL SUPPORT ISOLATED SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WIND GUSTS AROUND 60 MPH AND HAIL UP TO THE SIZE
OF NICKELS. ABUNDANT MID AND HIGH LEVEL MOISTURE WILL ALLOW FOR VERY
HEAVY RAINFALL...AND LOCALIZED FLOODING. THE ACTIVITY WILL BE
LARGELY DRIVEN BY DAYTIME HEATING...AND SHOULD WEAKEN BY LATE
EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
THE HEAT WILL CONTINUE IN SOUTHERN OKLAHOMA AND PARTS OF WESTERN
NORTH TEXAS AT LEAST THROUGH THIS AFTERNOON. WITH HEAT INDICES AS
HIGH AS 107 DEGREES...PEOPLE SHOULD AVOID STRENUOUS OUTDOOR
ACTIVITIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
A SURFACE FRONT AND UPPER LEVEL TROUGH...ORIENTED EAST TO
WEST...WILL STALL OVER THE REGION...PROVIDING A CONTINUED FOCUS FOR
SCATTERED THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. WITH DEEP
MOISTURE IN PLACE...LOCALLY HEAVY RAINFALL WILL BE LIKELY. A FEW
STRONG WIND GUSTS WILL ALSO BE POSSIBLE IN THE AFTERNOON AND EVENING.

HIGH PRESSURE WILL THEN REGAIN ITS HOLD... KEEPING THE REGION DRY
UNTIL THE NEXT FRONT APPROACHES FRIDAY NIGHT INTO SATURDAY BRINGING
ANOTHER CHANCE OF THUNDERSTORMS.

OTHER HAZARDOUS WEATHER...
AFTERNOON HEAT INDICES WILL CONTINUE TO RANGE BETWEEN 100 AND 105...
ESPECIALLY ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS... THROUGHOUT THE REMAINDER OF THE WEEK. PEOPLE WITH OUTDOOR
ACTIVITIES SHOULD CONTINUE TO USE CAUTION.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

30

In the hours before

Special weather statement, Aug 14, 2:29 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
229 PM CDT MON AUG 14 2006

OKZ030-141945-
POTTAWATOMIE OK-
229 PM CDT MON AUG 14 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER TECUMSEH AT 229 PM CDT...
MOVING NORTHEAST AT 10 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

WR
Special weather statement, Aug 14, 3:19 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
319 PM CDT MON AUG 14 2006

OKZ031-142030-
SEMINOLE OK-
319 PM CDT MON AUG 14 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SEMINOLE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF LITTLE AT 319
PM CDT...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN SEMINOLE COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:04 PM CDTSevere Thunderstorm WarningOUNGrant41 min
Aug 13, 7:40 PM CDTSevere Thunderstorm WarningOUNAlfalfa35 min
Aug 14, 3:38 PM CDTSevere Thunderstorm WarningOUNLincoln23 min
Aug 14, 4:18 PM CDTSevere Thunderstorm WarningOUNOklahoma42 min
Aug 14, 4:47 PM CDTSevere Thunderstorm WarningOUNWashita28 min
Aug 14, 5:18 PM CDTSevere Thunderstorm WarningOUNCuster, Washita42 min
Aug 14, 5:57 PM CDTSevere Thunderstorm WarningOUNGrady48 min
Aug 14, 6:15 PM CDTSevere Thunderstorm WarningOUNCanadian45 min
Aug 14, 6:20 PM CDTSevere Thunderstorm WarningOUNCaddo25 min
Aug 14, 6:31 PM CDTSevere Thunderstorm WarningOUNMcClain29 min
Aug 14, 6:49 PM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma41 min
Aug 14, 6:56 PM CDTSevere Thunderstorm WarningOUNCanadian49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.